Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 28, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jun 30, 2014, 11:04 AM CDT for Kenosha County, Wisconsin; Lake County, Illinois. It took effect at Jul 1, 2014, 5:48 AM CDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2014, 11:04 AM CDT (16:04 UTC)
- In effect from
- Jul 1, 2014, 5:48 AM CDT
- Expired
- Jul 8, 2014, 5:48 AM CDT
- In force
- 7 days
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lake County, IL, Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River near New Munster (NMSW3).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
946
WGUS83 KMKX 301604
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1104 AM CDT MON JUN 30 2014
&&
ILC097-WIC059-010404-
/O.NEW.KMKX.FL.W.0028.140701T1048Z-000000T0000Z/
/NMSW3.1.ER.140701T1048Z.140702T1200Z.000000T0000Z.UU/
1104 AM CDT MON JUN 30 2014
* AT 9:00 AM MONDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
RISE TO NEAR 12.2 FEET BY WEDNESDAY MORNING.
* IMPACT...AT 12.2 FEET...WATER GETS INTO THE LOWER LEVELS OF SOME
HOMES IN THE TOWN OF SALEM AND VILLAGE OF SILVER LAKE.
&&
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
4245 8827 4255 8825
$$
&&
RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
(STAGES IN FT.) BANK- LATEST FORECAST STAGES
- FLOOD FULL OBSERVED ...FOR 7 AM...
LOCATION STAGE STAGE STAGE/TIME TUE WED THU FRI
NEW MUNSTER 10.0 9.0 8.07 09 AM 06/30 10.3 12.2 12.0 11.5
- HIGHEST 24 HOUR CHANGE
- OBSERVED IN RIVER STAGE
- STAGE IN (FT.) UP TO HIGHEST STAGE
- THE LAST LATEST OBSERVED FORECAST IN
- 7 DAYS STAGE NEXT 7 DAYS
NEW MUNSTER 9.92 07 AM 06/25 -0.10 12.20 07 AM 07/02
...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...
(NMSW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 7 AM-1 PM 0.06
NEW MUNSTER: 1 PM-7 PM 0.00
NEW MUNSTER: 7 PM-1 AM 1.98
NEW MUNSTER: 1 AM-7 AM 0.004 follow-up statements
617
WGUS83 KMKX 301935
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
234 PM CDT MON JUN 30 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WISCONSIN...ILLINOIS...
ROCK RIVER AT AFTON AFFECTING ROCK COUNTY
FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES
SUGAR RIVER AT BRODHEAD AFFECTING GREEN AND ROCK COUNTIES
&&
WIC105-010734-
/O.CON.KMKX.FL.W.0026.140701T0600Z-000000T0000Z/
/AFTW3.1.ER.140701T0600Z.140701T1800Z.000000T0000Z.NO/
234 PM CDT MON JUN 30 2014
THE FLOOD WARNING CONTINUES FOR
THE ROCK RIVER AT AFTON.
* AT 1:15 PM MONDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND
CONTINUE TO RISE TO NEAR 10.0 FEET BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 10.1 FEET...THIS LEVEL IS THE 20 PERCENT CHANCE FLOOD
MEANING THAT THERE IS A 20 PERCENT CHANCE IN ANY GIVEN YEAR OF THE
RIVER REACHING THIS LEVEL. MINOR FLOOD DAMAGE OCCURS TO LOWLAND AND
AGRICULTURAL LAND IN THE AREA.
&&
LAT...LON 4265 8912 4265 8900 4261 8899 4250 8898
4250 8914 4261 8912
$$
ILC097-WIC059-010733-
/O.CON.KMKX.FL.W.0028.140701T1048Z-000000T0000Z/
/NMSW3.1.ER.140701T1048Z.140702T1200Z.000000T0000Z.UU/
234 PM CDT MON JUN 30 2014
THE FLOOD WARNING CONTINUES FOR
THE FOX RIVER NEAR NEW MUNSTER.
* AT 1:00 PM MONDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
RISE TO NEAR 12.2 FEET BY WEDNESDAY MORNING.
* IMPACT...AT 12.2 FEET...WATER GETS INTO THE LOWER LEVELS OF SOME
HOMES IN THE TOWN OF SALEM AND VILLAGE OF SILVER LAKE.
&&
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
4245 8827 4255 8825
$$
WIC045-105-010733-
/O.CON.KMKX.FL.W.0027.140701T0228Z-140704T1000Z/
/BROW3.1.ER.140701T0228Z.140701T1200Z.140704T0400Z.NO/
234 PM CDT MON JUN 30 2014
THE FLOOD WARNING CONTINUES FOR
THE SUGAR RIVER AT BRODHEAD.
* AT 1:15 PM MONDAY THE STAGE WAS 2.5 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 7.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT.
* IMPACT...AT 7.4 FEET...A STAGE OF 7.4 FEET CAN BE CONSIDERED TO BE
ABOUT A 50 PERCENT CHANCE FLOOD MEANING THERE IS A 50 PERCENT
CHANCE IN ANY GIVEN YEAR OF THE RIVER REACHING THIS LEVEL. THERE
IS WIDESPREAD AGRICULTURAL AND LOWLAND FLOODING IN THE BRODHEAD
AREA. DOWNSTREAM IN THE AVON BOTTOMS AREA OF ROCK COUNTY...THERE
IS FLOODING IN SUGAR RIVER PARK.
&&
LAT...LON 4267 8950 4267 8933 4259 8930 4249 8922
4249 8942 4261 8951
$$
&&
RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
(STAGES IN FT.) BANK- LATEST FORECAST STAGES
- FLOOD FULL OBSERVED ...FOR 7 AM...
LOCATION STAGE STAGE STAGE/TIME TUE WED THU FRI
NEW MUNSTER 10.0 9.0 8.05 01 PM 06/30 10.3 12.2 12.0 11.5
AFTON 9.0 8.0 8.04 01 PM 06/30 9.6 10.0 9.5 9.3
BRODHEAD 5.0 4.5 2.45 01 PM 06/30 7.0 6.8 5.9 4.5
- HIGHEST 24 HOUR CHANGE
- OBSERVED IN RIVER STAGE
- STAGE IN (FT.) UP TO HIGHEST STAGE
- THE LAST LATEST OBSERVED FORECAST IN
- 7 DAYS STAGE NEXT 7 DAYS
AFTON 8.18 05 AM 06/30 0.08 10.00 01 PM 07/01
BRODHEAD 5.17 03 PM 06/23 0.52 7.00 07 AM 07/01
NEW MUNSTER 9.92 07 AM 06/25 -0.10 12.20 07 AM 07/02
...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...
(NMSW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 7 AM-1 PM 0.06
NEW MUNSTER: 1 PM-7 PM 0.11
NEW MUNSTER: 7 PM-1 AM 0.93
NEW MUNSTER: 1 AM-7 AM 0.00
(AFTW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
AFTON: 7 AM-1 PM 0.01
AFTON: 1 PM-7 PM 0.26
AFTON: 7 PM-1 AM 0.79
AFTON: 1 AM-7 AM 0.00
(BROW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
BRODHEAD: 7 AM-1 PM 0.00
BRODHEAD: 1 PM-7 PM 0.37
BRODHEAD: 7 PM-1 AM 0.75
BRODHEAD: 1 AM-7 AM 0.00860
WGUS83 KMKX 010246
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
946 PM CDT MON JUN 30 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WISCONSIN...ILLINOIS...
ROCK RIVER AT AFTON AFFECTING ROCK COUNTY
FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES
&&
WIC105-011446-
/O.EXT.KMKX.FL.W.0026.140701T2100Z-000000T0000Z/
/AFTW3.1.ER.140701T2100Z.140704T0000Z.000000T0000Z.NO/
946 PM CDT MON JUN 30 2014
THE FLOOD WARNING CONTINUES FOR
THE ROCK RIVER AT AFTON.
* AT 8:15 PM MONDAY THE STAGE WAS 8.2 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND
CONTINUE TO RISE TO NEAR 9.3 FEET BY THURSDAY EVENING.
* IMPACT...AT 9.0 FEET...MINOR FLOOD DAMAGE OCCURS IN LOWLAND AND
AGRICULTURAL LAND ADJACENT TO THE RIVER.
&&
LAT...LON 4265 8912 4265 8900 4261 8899 4250 8898
4250 8914 4261 8912
$$
ILC097-WIC059-011446-
/O.EXT.KMKX.FL.W.0028.140701T2200Z-140703T1800Z/
/NMSW3.1.ER.140701T2200Z.140702T1200Z.140703T1200Z.UU/
946 PM CDT MON JUN 30 2014
THE FLOOD WARNING CONTINUES FOR
THE FOX RIVER NEAR NEW MUNSTER.
* AT 8:00 PM MONDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND
CONTINUE TO RISE TO NEAR 10.4 FEET BY WEDNESDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 10.0 FEET...FLOODWATERS ARE NEAR SOME HOMES ALONG
HIGHWAY W IN THE SILVER LAKE AREA.
&&
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
4245 8827 4255 8825
$$
&&
RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
(STAGES IN FT.) BANK- LATEST FORECAST STAGES
- FLOOD FULL OBSERVED ...FOR 7 PM...
LOCATION STAGE STAGE STAGE/TIME TUE WED THU FRI
NEW MUNSTER 10.0 9.0 8.06 08 PM 06/30 10.1 10.2 9.7 9.2
AFTON 9.0 8.0 8.21 08 PM 06/30 9.1 9.2 9.3 9.3
- HIGHEST 24 HOUR CHANGE
- OBSERVED IN RIVER STAGE
- STAGE IN (FT.) UP TO HIGHEST STAGE
- THE LAST LATEST OBSERVED FORECAST IN
- 7 DAYS STAGE NEXT 7 DAYS
AFTON 8.21 08 PM 06/30 0.26 9.30 07 PM 07/03
NEW MUNSTER 9.92 07 AM 06/25 -0.04 10.40 07 AM 07/02
...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR
THE LISTED SITES...
(AFTW3) 6-HOUR PRECIPITATION AMOUNTS (IN.)
AFTON: 7 PM-1 AM 0.99
AFTON: 1 AM-7 AM 0.00
AFTON: 6 AM-NOON 0.00
AFTON: 1 PM-7 PM 0.01
(NMSW3) 6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 7 PM-1 AM 1.05
NEW MUNSTER: 1 AM-7 AM 0.00
NEW MUNSTER: 7 AM-1 PM 0.00
NEW MUNSTER: 1 PM-7 PM 0.00998
WGUS83 KMKX 010958
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
458 AM CDT TUE JUL 1 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
ILLINOIS...WISCONSIN...
FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES
&&
ILC097-WIC059-012158-
/O.CON.KMKX.FL.W.0028.140701T2200Z-140703T1800Z/
/NMSW3.1.ER.140701T2200Z.140702T1200Z.140703T1200Z.UU/
458 AM CDT TUE JUL 1 2014
THE FLOOD WARNING CONTINUES FOR
THE FOX RIVER NEAR NEW MUNSTER.
* AT 4:00 AM TUESDAY THE STAGE WAS 8.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 10.4 FEET BY TOMORROW MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 10.0 FEET...FLOODWATERS ARE NEAR SOME HOMES ALONG
HIGHWAY W IN THE SILVER LAKE AREA.
&&
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
4245 8827 4255 8825
$$
&&
RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
(STAGES IN FT.) BANK- LATEST FORECAST STAGES
- FLOOD FULL OBSERVED ...FOR 7 PM...
LOCATION STAGE STAGE STAGE/TIME WED THU FRI SAT
NEW MUNSTER 10.0 9.0 8.29 04 AM 07/01 10.1 10.2 9.7 9.2
- HIGHEST 24 HOUR CHANGE
- OBSERVED IN RIVER STAGE
- STAGE IN (FT.) UP TO HIGHEST STAGE
- THE LAST LATEST OBSERVED FORECAST IN
- 7 DAYS STAGE NEXT 7 DAYS
NEW MUNSTER 9.92 07 AM 06/25 0.21 10.40 07 AM 07/02
...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR
THE LISTED SITES...
(NMSW3) 6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 7 PM-1 AM 1.05
NEW MUNSTER: 1 AM-7 AM 0.00
NEW MUNSTER: 7 AM-1 PM 0.00
NEW MUNSTER: 1 PM-7 PM 0.00301
WGUS83 KMKX 011700
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1200 PM CDT TUE JUL 1 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
ILLINOIS...WISCONSIN...
FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES
&&
ILC097-WIC059-011730-
/O.CAN.KMKX.FL.W.0028.000000T0000Z-140703T1800Z/
/NMSW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1200 PM CDT TUE JUL 1 2014
THE FLOOD WARNING IS CANCELLED FOR
THE FOX RIVER NEAR NEW MUNSTER.
* AT 10:00 AM TUESDAY THE STAGE WAS 8.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.9 FEET
TOMORROW MORNING.
* IMPACT...AT 9.0 FEET...THERE IS MINOR NON-DAMAGING LOWLAND FLOODING
IN THE NEW MUNSTER AREA.
&&
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
4245 8827 4255 8825
$$
&&
RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
(STAGES IN FT.) BANK- LATEST FORECAST STAGES
- FLOOD FULL OBSERVED ...FOR 7 AM...
LOCATION STAGE STAGE STAGE/TIME WED THU FRI SAT
NEW MUNSTER 10.0 9.0 8.35 10 AM 07/01 8.9 8.8 8.5 8.2
- HIGHEST 24 HOUR CHANGE
- OBSERVED IN RIVER STAGE
- STAGE IN (FT.) UP TO HIGHEST STAGE
- THE LAST LATEST OBSERVED FORECAST IN
- 7 DAYS STAGE NEXT 7 DAYS
NEW MUNSTER 9.92 07 AM 06/25 0.30 8.90 07 AM 07/02
...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...
(NMSW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 7 AM-1 PM 0.00
NEW MUNSTER: 1 PM-7 PM 0.00
NEW MUNSTER: 7 PM-1 AM 0.00
NEW MUNSTER: 1 AM-7 AM 0.00What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jun 30, 10:25 AM CDT, 39 minutes earlier.
Area forecast discussion, Jun 30, 10:25 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1025 AM CDT MON JUN 30 2014 .UPDATE... A LOT OF CLOUDS OUT THERE RIGHT NOW...BUT UPSTREAM SATELLITE SHOWS THAT THERE SHOULD BE SOME SUNSHINE LATE MORNING AND INTO THE AFTERNOON. THIS SHOULD PROVIDE ENOUGH HEATING TO RECOVER THE ATMOSPHERE AFTER THE EVENT LAST NIGHT. THUS STILL EXPECTING A GOOD CHANCE FOR ANOTHER ROUND OF SEVERE STORMS LATE AFTERNOON AND INTO THE EVENING. MAIN CONCERN RIGHT NOW IS THE TIMING...AS MODELS ARE GENERALLY VARYING BY ABOUT 3 HOURS. THE LATER MODELS HAVE THE STORMS JUST ENTERING THE WEST BY ABOUT 7PM...WITH THE EARLIER MODELS BRINGING THEM INTO THE WEST BETWEEN 4 AND 5 PM. WILL EVALUATE NEWER MESOSCALE MODEL RUNS AS THEY COME IN AND ADJUST FORECAST TIMING AS NEEDED. THE BULK OF SIMULATED MODEL REFLECTIVITIES SUGGEST A BOWING LINE OF STORMS...LIKELY WITH STRONG WINDS AND POSSIBLE EMBEDDED TORNADOES. SOME LARGE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY IN EARLY DISCRETE SUPERCELLS. && .AVIATION/18Z TAFS/... STILL EXPECTING A GOOD CHANCE FOR ANOTHER ROUND OF SEVERE STORMS LATE AFTERNOON AND INTO THE EVENING. MAIN CONCERN RIGHT NOW IS THE TIMING...AS MODELS ARE GENERALLY VARYING BY ABOUT 3 HOURS. THE LATER MODELS HAVE THE STORMS JUST ENTERING THE WEST BY ABOUT 7PM...WITH THE EARLIER MODELS BRINGING THEM INTO THE WEST BETWEEN 4 AND 5 PM. WILL EVALUATE NEWER MESOSCALE MODEL RUNS AS THEY COME IN AND ADJUST FORECAST TIMING AS NEEDED. THE BULK OF SIMULATED MODEL REFLECTIVITIES SUGGEST A BOWING LINE OF STORMS...LIKELY WITH STRONG WINDS AND POSSIBLE EMBEDDED TORNADOES. SOME LARGE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY IN EARLY DISCRETE SUPERCELLS. LOWER CIGS AND VSBYS LIKELY WITHIN MODERATE TO HEAVY RAINFALL. LOOKS QUIET AFTER THE STORMS MOVE OUT LATE EVENING UNTIL A CHANCE FOR SHOWERS AND STORMS RETURNS TUESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 536 AM CDT MON JUN 30 2014/ TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. AS AN UPPER TROUGH MOVES FROM MT TO MN TODAY...A SHORTWAVE TROUGH OVER THE CENTRAL HIGH PLAINS LIFTS NEWD AHEAD OF IT INTO SRN WI. A WAVE OF LOW PRESSURE WILL ACCOMPANY IT ALONG WITH A WELL DEVELOPED SLY LOW LEVEL JET STREAM. THE WARM ADVECTION AHEAD OF THESE FEATURES IS MAINTAINING SHOWERS AND TSTORMS OVER IOWA AND POINTS WEST. THE WRN CWA MAY SEE ISOLD TO SCT TSTORMS AT TIMES DUE TO THE UPSTREAM ACTIVITY. THE MAIN CLUSTER OF STORMS HOWEVER IS EXPECTED LATE THIS AFTERNOON AND EVENING AS THE WAVE OF LOW PRESSURE ARRIVES. STRONG DEEP LAYER SHEAR AND LOW LEVEL SRH IS SUPPORTIVE OF A SEVERE MCS THAT WILL LIKELY HAVE SUPERCELLS EMBEDDED WITHIN IT. WIDESPREAD DAMAGING WINDS AND TORNADOES IS THE BIGGEST CONCERN. SOME UNCERTAINTY HOWEVER WITH CAPE VALUES AS CONTINUED CONVECTION TO THE WEST MAY MAINTAIN A CLOUD COVER OVER SRN WI THROUGHOUT THE DAY. THE DYNAMICS SHOULD STILL BE STRONG ENOUGH FOR SEVERE CONVECTION EVEN IF THE CAPE IS SOMEWHAT MARGINAL. SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE IS HIGH. SHORT TERM MODELS IN PRETTY GOOD AGREEMENT WITH BRINGING 500 MB SHORTWAVE TROUGH SOUTHEAST TOWARD THE AREA TUESDAY...THEN ACROSS THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY. SECONDARY VORTICITY MAXIMUM PUSHES THROUGH THE AREA LATER ON WEDNESDAY. AREA FORECAST SOUNDINGS SHOWING ENOUGH LOW LEVEL MOISTURE TO CONTINUE CHANCES FOR SHOWERS TUESDAY INTO TUESDAY EVENING...AND AGAIN WEDNESDAY INTO WEDNESDAY EVENING. KEPT SMALL CHANCES FOR THUNDER TUESDAY AFTERNOON...WITH SOUNDINGS SHOWING WEAK INSTABILITY...MORE SO ON NAM THAN GFS. THIS PERIOD WILL EXPERIENCE STEADY COLD AIR ADVECTION...WHICH SHOULD STEADILY BRING COOLER AND LESS HUMID CONDITIONS ACROSS THE AREA. HIGHS IN THE UPPER 70S TUESDAY...WITH GUSTY WEST WINDS...WILL DROP TO THE UPPER 60S TO LOWER 70S ON WEDNESDAY. LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS HIGH. ECMWF/GFS MODELS ARE IN GOOD AGREEMENT WITH THE 500 MB SHORTWAVE TROUGH MOVING TO THE EAST...WITH NORTHWEST FLOW INTO THE WEEKEND. SURFACE HIGH PRESSURE SLOWLY SLIDES SOUTHEAST ACROSS THE REGION THURSDAY INTO INDEPENDENCE DAY AND FRIDAY NIGHT. THIS FEATURE WILL BRING QUIET WEATHER...WITH RELATIVELY COOL TEMPERATURES. ONSHORE WINDS WILL KEEP TEMPERATURES COOLEST NEAR LAKE MICHIGAN. LOOKS LIKE NICE WEATHER FOR ANY OUTDOOR ACTIVITIES ON JULY 3 AND 4. BROUGHT BACK MAINLY SMALL CHANCES FOR SHOWERS AND STORMS SATURDAY INTO SUNDAY...AS WARM AIR ADVECTION KICKS IN ACROSS THE REGION. MODELS SHOW DIFFERING SOLUTIONS WITH WARM FRONTAL POSITIONS AND 500 MB SHORTWAVE TROUGH PROGRESSION THROUGH THE REGION. DEPENDING ON WHERE THE WARM FRONT SETS UP...COULD BE A MORE ACTIVE PERIOD OF WEATHER. TOO SOON TO TELL THIS FAR OUT IN THE FORECAST. LOOKS LIKE TEMPERATURES WILL WARM TO NEAR OR ABOVE SEASONAL NORMALS ONCE AGAIN. AVIATION/12Z TAFS/...SWLY WINDS WILL PREVAIL TODAY AND TNT. LOW PRESSURE WILL BRING A ROUND OR TWO OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE THUNDERSTORMS BUT SIGNIFICANTLY REDUCED CIGS AND VSBYS WOULD BE EXPECTED WITHIN ANY STRONG TO SEVERE STORMS. SOME MVFR TO IFR CIGS AND VSBYS COULD LINGER AFTER THE STORMS ESPECIALLY TNT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...DDV TODAY/TONIGHT AND AVIATION...GEHRING TUESDAY THROUGH SUNDAY...WOOD
Hazardous weather outlook, Jun 30, 5:13 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 513 AM CDT MON JUN 30 2014 WIZ046-047-051-052-056>060-062>072-011015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 513 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTHERN WISCONSIN WITH A MODERATE RISK IN FAR SOUTHWEST WISCONSIN. A LINE OR CLUSTERS OF SEVERE THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON THROUGH THE EVENING. WIDESPREAD DAMAGING WINDS AND TORNADOES IS THE BIGGEST CONCERN BUT LARGE HAIL IS LIKELY AS WELL. WE RECOMMEND PEOPLE REMAIN AWARE OF THE WEATHER CONDITIONS AND FORECAST FOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE SMALL CHANCES OF THUNDERSTORMS FOR TUESDAY AND AGAIN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-011015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 513 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH STRONG TO SEVERE THUNDERSTORMS LIKELY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED ON TUESDAY FOR GUSTY WEST WINDS. THERE ARE SMALL CHANCES OF THUNDERSTORMS FOR TUESDAY AND AGAIN FOR THE WEEKEND. MG WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 30, 5:42 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
542 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TORNADO HIGHLAND 43.05N 90.38W
06/29/2014 IOWA WI EMERGENCY MNGR
EMERGENCY MANAGER REPORTS SWATH OF DAMAGE FROM
HIGHLAND...EAST TO BLACKHAWK LAKE...TO NEAR GOVERNOR
DODGE STATE PARK. HUNDREDS OF TREES DOWN...ROOFS REMOVED
FROM HOMES...AND SILOS DOWN. TIME PERIOD ESTIMATED FROM
RADAR WAS ABOUT 1020 PM NEAR HIGHLAND...TO 1045 PM NEAR
GOVERNOR DODGE STATE PARK. DAMAGE SURVEY WILL BE
CONDUCTED TODAY.
&&
WOODLocal storm report, Jun 30, 5:44 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
544 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TORNADO HIGHLAND 43.05N 90.38W
06/29/2014 IOWA WI EMERGENCY MNGR
EMERGENCY MANAGER REPORTS SWATH OF DAMAGE FROM
HIGHLAND...EAST TO BLACKHAWK LAKE...TO NEAR GOVERNOR
DODGE STATE PARK. HUNDREDS OF TREES DOWN...ROOFS REMOVED
FROM HOMES...AND SILOS DOWN. TIME PERIOD ESTIMATED FROM
RADAR WAS ABOUT 1020 PM NEAR HIGHLAND...TO 1045 PM NEAR
GOVERNOR DODGE STATE PARK. DAMAGE SURVEY WILL BE
CONDUCTED TODAY.
1026 PM TSTM WND DMG 3 E AVOCA 43.19N 90.27W
06/29/2014 IOWA WI AMATEUR RADIO
24 INCH DIAMETER TREE DOWN. TIME OF EVENT ESTIMATED FROM
WEATHER RADAR.
1035 PM TSTM WND DMG 4 N DODGEVILLE 43.02N 90.13W
06/29/2014 IOWA WI AMATEUR RADIO
6 INCH DIAMETER TREE BRANCHES DOWN. TIME OF EVENT
ESTIMATED BY WEATHER RADAR.
1113 PM HEAVY RAIN SW BARABOO 43.47N 89.74W
06/29/2014 U0.00 INCH SAUK WI TRAINED SPOTTER
2 PLUS FEET OF WATER RUNNING OVER ROAD FOR ABOUT 1.5
BLOCKS...SPREADING INTO PARKING LOTS. SAUK COUNTY SHERIFF
REPORTED STANDING WATER IN USUAL LOW SPOTS IN BARABOO.
1125 PM TSTM WND DMG 4 NNE OREGON 42.98N 89.35W
06/29/2014 DANE WI 911 CALL CENTER
A 4.3 MILE PATH OF WIND DAMAGE THAT STARTED APPROXIMATELY
AT 1125 PM ON HWY MM JUST NORTH OF THE INTERSECTION OF
HWY MM AND HWY 14. THE PATH OF DAMAGE ENDED AROUND 1135
PM NEAR THE INTERSECTION OF HWY 51 AND MAHONEY ROAD.
NUMEROUS DOWNED TREES. ROOF DAMAGE TO A BARN AND A HOUSE
AT TRIPLE K STABLES. A GRAIN ELEVATOR BLOWN DOWN.
1130 PM HEAVY RAIN PARDEEVILLE 43.53N 89.30W
06/29/2014 M1.51 INCH COLUMBIA WI FIRE DEPT/RESCUE
1.50 TO 1.74 INCHES OF RAIN IN 20 MINUTES.
1131 PM TSTM WND DMG 3 NNE OREGON 42.97N 89.36W
06/29/2014 DANE WI AMATEUR RADIO
6 INCH DIAMETER TREE DOWN ON A CAR. A GROVE OF TREES
DOWN. GRAIN ELEVATOR OFF OF A SILO ON THE GROUND. TIME OF
EVENT ESTIMATED FROM WEATHER RADAR.
1143 PM HEAVY RAIN 2 WSW SUN PRAIRIE 43.17N 89.27W
06/29/2014 M0.93 INCH DANE WI PUBLIC
0.93 INCHES OF RAIN FROM IN 20 MINUTES FROM 1123 PM TO
1143 PM.
&&
WOODLocal storm report, Jun 30, 8:41 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM TSTM WND DMG 2 N OREGON 42.96N 89.38W
06/29/2014 DANE WI PUBLIC
TREES AND POWER LINES DOWN.
&&
DDVThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:40 PM CDT | Special Weather Statement | MKX | Sauk | 20 min |
| Jun 29, 9:58 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 47 min |
| Jun 29, 10:09 PM CDT | Tornado Warning | MKX | Iowa | 51 min |
| Jun 29, 10:44 PM CDT | Tornado Warning | MKX | Dane, Iowa | 31 min |
| Jun 29, 11:09 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 51 min |
| Jun 29, 11:18 PM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jun 29, 11:22 PM CDT | Areal Flood Advisory | MKX | Green, Lafayette | 3 hr |
| Jun 29, 11:26 PM CDT | Areal Flood Advisory | MKX | Columbia, Green Lake | 3 hr |
| Jun 29, 11:45 PM CDT | Special Weather Statement | MKX | Rock | 30 min |
| Jun 30, 12:00 AM CDT | Areal Flood Advisory | MKX | Jefferson, Rock | 3 hr |
| Jun 30, 12:17 AM CDT | Special Weather Statement | MKX | Rock | 28 min |
| Jun 30, 12:25 AM CDT | Special Weather Statement | MKX | Ozaukee, Washington | 35 min |
| Jun 30, 1:03 AM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan | 27 min |
| Jun 30, 1:27 AM CDT | Special Marine Warning | MKX | 33 min | |
| Jun 30, 2:23 AM CDT | Special Weather Statement | MKX | Rock | 22 min |
| Jun 30, 10:45 AM CDT | River Flood Warning | MKX | Rock | 8 days |
| Jun 30, 10:45 AM CDT | River Flood Warning | MKX | Green, Rock | 4 days |
| Jun 30, 2:45 PM CDT | Small Craft Advisory | MKX | 28 hr | |
| Jun 30, 3:50 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 40 min |
| Jun 30, 4:14 PM CDT | Tornado Warning | MKX | Iowa | 31 min |
| Jun 30, 4:29 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette, Rock, Sauk | 46 min |
| Jun 30, 4:42 PM CDT | Tornado Warning | MKX | Dane, Iowa | 18 min |
| Jun 30, 5:11 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson, Rock, Walworth and 1 more | 49 min |
| Jun 30, 5:14 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac | 31 min |
| Jun 30, 5:27 PM CDT | Special Marine Warning | MKX | 108 min | |
| Jun 30, 5:52 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Kenosha, Milwaukee, Racine, Walworth, Waukesha | 38 min |
| Jun 30, 6:00 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Milwaukee, Ozaukee, Washington, Waukesha | 45 min |
| Jun 30, 6:48 PM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan | 42 min |
Nearby
River Flood Warnings in Wisconsin, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.